All SSRI results are very quirky and individual both with regard to therapeutic effects and side effects. This goes for treating depression, OCD. and anxiety. While various studies can suggest the odds of a specific response, the only way you know is to try and see what happens.
That is why you need to be in close contact with your prescriber.
Also as Jaquta rightly emphasizes, for all these conditions therapy is essential for best results.
I was put on that medication in the past but can't say it made a huge difference to my repetitive behavior. I mainly just remember feeling extremely nauseous to begin with then feeling apathetic. I don't think 40 mg of prozac made a huge difference either.
I was put on buspar (anti-anxiety med) several years ago and that seemed to help. I found it hard going on this medication though and felt very tired while taking it (which may not have been related to the drug). On 10 mg three times a day I did notice improvement in anxiety symptoms.
If your other med has worked for a period then upping the dose as your doctor has done may work. I would be concerned about continuously upping dosages though.
Maybe Dr Grossbart was right and another medication may be appropriate. That's something you could take back to your doctor if your don't think the increased dose is working adequately.
Don't forget therapy though as medication only controls symptoms.
IF my doctor were to switch me from anafranil to celexa, how would he go about it? I know HE knows what he doing, I just dont have an appointment for 2 weeks, and Im curious. Is being on anafranil and celexa at the same time, safe?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.